Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 19, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Oct 11, 2009, 3:18 AM PDT for Elko County, Nevada. It took effect at Oct 12, 2009, 9:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 11, 2009, 3:18 AM PDT (10:18 UTC)
- In effect from
- Oct 12, 2009, 9:00 AM PDT
- Expired
- Oct 11, 2009, 5:27 AM PDT
- In force
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 10.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2433 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 111018 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 318 AM PDT SUN OCT 11 2009 NVZ032-120030- /O.NEW.KLKN.WI.Y.0019.091012T1600Z-091013T0400Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS 318 AM PDT SUN OCT 11 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 9 AM TO 9 PM PDT MONDAY. WEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH CAN BE EXPECTED ACROSS PORTIONS OF ELKO COUNTY LATER THIS MORNING THROUGH THE AFTERNOON. THE STRONGEST WINDS WILL BE EAST OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE...INCLUDING AREAS LIKE CLOVER AND RUBY VALLEYS AS WELL AS US HIGHWAY 93 FROM JUST WEST OF SPRUCE MOUNTAIN NORTH TO WELLS. OTHER ROADS INCLUDE STATE ROUTE 229 AND 767 INCLUDING SECRET PASS SOUTH TO RUBY VALLEY. ALTHOUGH MOST AREAS WILL SEE GUSTS AROUND 45 MPH...LOCALLY HIGHER GUSTS TO 55 MPH WITH STRONG CROSS WINDS CAN BE ANTICIPATED IN SOME OF THE MORE WIND PRONE AREAS...WHICH MAY INHIBIT TRAVEL. MOTORISTS TRAVELING HIGH PROFILE VEHICLES ALONG THE ABOVE LISTED ROADS SHOULD EXERCISE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ031-120030- /O.NEW.KLKN.WI.Y.0019.091012T1700Z-091013T0200Z/ NORTHERN ELKO COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE 318 AM PDT SUN OCT 11 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 7 PM PDT MONDAY. WEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH CAN BE EXPECTED ACROSS PORTIONS OF NORTHERN ELKO COUNTY LATER THIS MORNING THROUGH THE AFTERNOON. THE GREATEST EFFECT THE WIND WILL HAVE WILL BE ALONG HD SUMMIT ON US HIGHWAY 93...EAST OF SUMMER CAMP RIDGE. ALTHOUGH MOST AREAS WILL SEE GUSTS AROUND 45 MPH...LOCALLY HIGHER GUSTS TO 55 MPH WITH STRONG CROSS WINDS CAN BE ANTICIPATED IN SOME OF THE MORE WIND PRONE AREAS...WHICH MAY INHIBIT TRAVEL. MOTORISTS TRAVELING HIGH PROFILE VEHICLES ALONG THE ABOVE LISTED ROADS SHOULD EXERCISE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
000 WWUS75 KLKN 111227 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 527 AM PDT SUN OCT 11 2009 NVZ032-120030- /O.CAN.KLKN.WI.Y.0019.091012T1600Z-091013T0400Z/ /O.NEW.KLKN.WI.Y.0020.091011T1600Z-091012T0400Z/ SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- INCLUDING THE CITIES OF...ELKO...SPRING CREEK...CARLIN...WELLS 527 AM PDT SUN OCT 11 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING... ...WIND ADVISORY FOR MONDAY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PDT THIS EVENING. WEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH CAN BE EXPECTED ACROSS PORTIONS OF ELKO COUNTY LATER THIS MORNING THROUGH THE AFTERNOON. THE STRONGEST WINDS WILL BE EAST OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE...INCLUDING AREAS LIKE CLOVER AND RUBY VALLEYS AS WELL AS US HIGHWAY 93 FROM JUST WEST OF SPRUCE MOUNTAIN NORTH TO WELLS. OTHER ROADS INCLUDE STATE ROUTE 229 AND 767 INCLUDING SECRET PASS SOUTH TO RUBY VALLEY. ALTHOUGH MOST AREAS WILL SEE GUSTS AROUND 45 MPH...LOCALLY HIGHER GUSTS TO 55 MPH WITH STRONG CROSS WINDS CAN BE ANTICIPATED IN SOME OF THE MORE WIND PRONE AREAS...WHICH MAY INHIBIT TRAVEL. MOTORISTS TRAVELING HIGH PROFILE VEHICLES ALONG THE ABOVE LISTED ROADS SHOULD EXERCISE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ031-120030- /O.CAN.KLKN.WI.Y.0019.091012T1700Z-091013T0200Z/ /O.NEW.KLKN.WI.Y.0020.091011T1700Z-091012T0200Z/ NORTHERN ELKO COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE 527 AM PDT SUN OCT 11 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING... ...WIND ADVISORY FOR MONDAY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING. WEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH CAN BE EXPECTED ACROSS PORTIONS OF NORTHERN ELKO COUNTY LATER THIS MORNING THROUGH THE AFTERNOON. THE GREATEST EFFECT THE WIND WILL HAVE WILL BE ALONG HD SUMMIT ON US HIGHWAY 93...EAST OF SUMMER CAMP RIDGE. ALTHOUGH MOST AREAS WILL SEE GUSTS AROUND 45 MPH...LOCALLY HIGHER GUSTS TO 55 MPH WITH STRONG CROSS WINDS CAN BE ANTICIPATED IN SOME OF THE MORE WIND PRONE AREAS...WHICH MAY INHIBIT TRAVEL. MOTORISTS TRAVELING HIGH PROFILE VEHICLES ALONG THE ABOVE LISTED ROADS SHOULD EXERCISE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Oct 11, 2:55 AM PDT, 23 minutes earlier.
Area forecast discussion, Oct 11, 2:55 AM PDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 255 AM PDT SUN OCT 11 2009 .SYNOPSIS...A FRONTAL SYSTEM WILL BE SLOWLY MOVING SOUTH TODAY. BREEZY TO WINDY CONDITIONS WILL RESULT LATER THIS MORNING AND AFTERNOON...ESPECIALLY ACROSS EAST FACING SLOPES IN ELKO COUNTY. AN ISOLATED CHANCE FOR LIGHT RAIN AND SNOW SHOWERS EXISTS OVER EXTREME EASTERN ELKO COUNTY. BREEZY CONDITIONS WILL PERSIST IN THE SOUTH CENTRAL PORTIONS OF THE FORECAST AREA MONDAY...WITH MORE UNSETTLED WEATHER EXPECTED FOR TUESDAY AND WEDNESDAY. && .SHORT TERM...TODAY THROUGH MONDAY. A WEAK FRONTAL BOUNDARY WILL SLOWLY CROSS THE FORECAST AREA TODAY. NOT TOO MUCH IN THE WAY OF TEMPERATURE CHANGE WITH THIS SYSTEM...AND ONLY A FEW LIGHT RAIN OR SNOW SHOWERS ARE ANTICIPATED ACROSS NORTHEAST ELKO COUNTY. OTHERWISE...THE FORECAST AREA WILL SEE CLOUDS IN THE EAST AND NORTH OF THE REGION...WITH GRADUALLY CLEARING SKIES FROM WEST TO EAST AS THE DAY WEARS ON. BREEZY TO LOCALLY WINDY CONDITIONS CAN BE EXPECTED ACROSS MUCH OF THE AREA LATE THIS MORNING THROUGH THE AFTERNOON. MODEL GUIDANCE IS SHOWING A WEAKER PRESSURE GRADIENT VERSUS THE LAST SEVERAL DAYS...BUT LOCAL MODEL GUIDANCE HAS BEEN VERY CONSISTENT WITH INDICATING DECENT WINDS OF 25 TO 35 MPH SUSTAINED FOR EAST FACING SLOPES IN ELKO COUNTY. HAVE THEREFORE HOISTED A WIND ADVISORY FOR ZONES 31 AND 32 AS A RESULT FOR LOCALES EAST AND NORTH OF THE CITY OF ELKO. WINDS ARE EXPECTED TO DECREASE LATER ON THIS EVENING. ON MONDAY EXPECT A WEAK SHORTWAVE RIDGE TO PUSH ACROSS WITH SOME WARMING ALOFT OUT AHEAD OF THE NEXT WEATHER SYSTEM. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. EXCELLENT AGREEMENT BETWEEN THE LONG RANGE MODELS THIS MORNING. A LARGE LOW PRESSURE TROUGH WILL SET UP OFF THE PAC NW COAST EARLY THIS WEEK PRODUCING A MOIST SUBTROPICAL FLOW OVER THE WEST. MONDAY NIGHT THROUGH WEDNESDAY MORNING...CENTRAL LOW PRESSURE WILL RETROGRADE FROM NEAR WASHINGTON STATE BACK OUT OVER THE PACIFIC OFF THE CALIFORNIA COAST WHILE DEEPENING. THIS WILL BE THE MAIN PLAYER IN FOR THE EXTENDED FORECAST. MODELS DIFFER IN QPF AMOUNTS LIKELY DUE TO SOUTHWEST FLOW ALOFT. THE GFS IS INDICATING A HIGH POP / LOW QPF SOLUTION WHILE THE NAM IS SUGGESTING ABOUT ONE-QUARTER INCH QPF TUESDAY NIGHT. THE ECMWF IS DEPICTING AROUND ONE-HALF INCH OF QPF POSSIBLE IN ANY GIVEN LOCATION TUESDAY NIGHT THRU WEDNESDAY AS THE SHORTWAVE EJECTS INTO THE MEAN FLOW ALOFT. SHOWERS MAY LINGER INTO WEDNESDAY EVENING HOWEVER SUBSTANTIAL RIDGING IS PROGGED FOR THURSDAY THROUGH SATURDAY AS DRYING RETURNS. SNOW LEVELS SHOULD BE AROUND 8000 FEET FOR THE MOST PART MONDAY NIGHT THROUGH WEDNESDAY IN SOUTHWEST FLOW ALOFT. FORECAST IS ESSENTIALLY ON TRACK WITH LATEST MODEL RUN DEPICTION. WILL MAKE ONLY MINOR ADJUSTMENTS. && AVIATION....VFR CONDITIONS WILL CONTINUE THROUGH MONDAY. LOW PRESSURE WILL BRUSH NEVADA TODAY CREATING BREEZY TO WINDY CONDITIONS ACROSS MUCH OF NORTHERN AND EAST CENTRAL NEVADA. THIS AFTERNOON...WINDS WILL BE STRONGEST OVER THE NORTHEAST PART OF THE STATE AND EAST OF THE RUBY MOUNTAINS. GUSTS TO 30 MPH ARE POSSIBLE AT KEKO AND UP TO 40 MPH AT KELY. WEAK HIGH PRESSURE WILL BUILD ACROSS THE AREA ON MONDAY AHEAD OF THE NEXT LOW PRESSURE SYSTEM...THIS ONE MOVING UP FROM THE SOUTHWEST. && .FIRE WEATHER...A WEAK FRONT WILL CROSS THE REGION TODAY...BRINGING BREEZY TO LOCALLY WINDY CONDITIONS TO MUCH OF THE FORECAST AREA. ONLY A FEW SHOWERS ARE EXPECTED ACROSS EXTREME NORTHEAST ELKO COUNTY THIS MORNING AND AFTERNOON...OTHERWISE ALL AREAS WILL REMAIN DRY. WEAK HIGH PRESSURE WILL MOVE ACROSS THE AREA MONDAY...KEEPING THE WEATHER DRY. WILL SEE CONTINUED BREEZY WINDS IN THE SOUTH...ACROSS ELY AND NORTHERN NYE COUNTY. MINIMUM RH VALUES WILL REMAIN ABOVE 15 PERCENT MONDAY. TUESDAY AND WEDNESDAY WILL BE UNSETTLED AND WET AS A WEATHER SYSTEM MOVES ACROSS THE AREA FROM WEST TO EAST. HIGH PRESSURE IS EXPECTED TO BUILD BACK INTO THE WEST FOR THE LATTER PORTIONS OF THE WEEK. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM TO 7 PM PDT MONDAY FOR NVZ031. WIND ADVISORY FROM 9 AM TO 9 PM PDT MONDAY FOR NVZ032. && 88/92/92
Hazardous weather outlook, Oct 10, 3:15 PM PDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 315 PM PDT SAT OCT 10 2009 NVZ013-030>037-111145- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 315 PM PDT SAT OCT 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT. A LOW PRESSURE SYSTEM WILL BRUSH ACROSS NORTHEASTERN NEVADA LATE TONIGHT BRINGING ISOLATED RAIN AND SNOW SHOWERS ACROSS THE EXTREME NORTHEASTERN PORTION OF ELKO COUNTY...MAINLY IN THE AREA BETWEEN JARBIDGE AND JACKPOT...AND JUST NORTH OF MONTELLO. SNOW LEVELS ARE EXPECTED TO BE AROUND THE 6000 FOOT LEVEL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. THE PASSING AREA OF LOW PRESSURE WILL CONTINUE TO BRING ISOLATED RAIN AND SNOW SHOWERS SUNDAY MORNING...WITH THE SNOW LEVEL REMAINING AROUND 6000 FEET ACROSS EXTREME NORTHEAST ELKO COUNTY. THIS SYSTEM WILL ALSO BRING BREEZY TO LOCALLY WINDY CONDITIONS OVER NORTHEASTERN AND PORTIONS OF CENTRAL NEVADA. THE STRONGEST WINDS ARE EXPECTED IN ELKO COUNTY...PARTICULARLY ON THE EASTERN SLOPES OF HIGHER TERRAIN SUCH AS IN THE RUBY AND CLOVER VALLEYS EAST OF THE RUBY MOUNTAINS. WINDS COULD GUST AS HIGH AS 40 MPH IN THESE LOCATIONS...BUT GENERALLY GUST TO 25 TO 35 MPH ELSEWHERE. LATE MONDAY ANOTHER SYSTEM WILL PUSH INTO NEVADA. THIS SYSTEM HAS THE POTENTIAL TO BRING MODERATE AMOUNTS OF VALLEY RAIN AND HIGH ELEVATION SNOW TO MUCH OF NORTHERN AND CENTRAL NEVADA TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. SNOW LEVELS ARE EXPECTED TO REMAIN ABOVE 8000 FEET. IN ADDITION TO THE WET CONDITIONS...THIS STORM WILL BRING STRONG WINDS TO MUCH OF THE AREA TUESDAY AFTERNOON INTO WEDNESDAY. SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE DURING THIS TIME FRAME. PLEASE VISIT US ON THE WEB AT WWW.WEATHER.GOV/ELKO OR STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES ON THIS UPCOMING STORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 5:27 AM PDT | Wind Advisory | LKN | Elko | 16 hr |
| Oct 11, 2:39 PM PDT | Wind Advisory | LKN | White Pine | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.